MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-23-13
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this 78 y/o female patient's right knee was revised 10 years post op.Surgeon performed a poly exchange ¿ patella loose and worn.The patient was revised due to poly wear and patella loosening, the patient was revised to a 35mm patella and a sz 3 13mm tibial insert.Fragments of polyetherleyne that were present in the knee joint were removed.This took about 5-15 minutes causing no adverse event as a result.Patient was last known to be in stable condition following the event.Product not returning, it was discarded.
 
Additional Manufacturer Narrative
(h3) pending evaluation.(d10) concomitant device(s): three peg patella, 29mm - 200-02-29 - 2717460.Cemented trapezoid tray -3f/3t - 204-04-33 - 2686168.Ps cem.Femoral size 3, right - 234-03-03 - 2763905.
 
Additional Manufacturer Narrative
The revision reported was likely the result of prosthesis wear and patella loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear and patella loosening could not be determined as the devices were not returned for evaluation.
 
Additional Manufacturer Narrative
D10: cemented trapezoid tray -3f/3t - 204-04-33 - (b)(6).Ps cem.Femoral size 3, right - 234-03-03 - (b)(6).The revision reported was likely the result of prosthesis wear of the patella and patella loosening.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear and patella loosening could not be determined as the devices were not returned for evaluation.Additionally, neither the patellar loosening nor the insert wear could be confirmed and these devices appear to have been implanted for over ten years prior to the reported event.This follow-up report is being submitted to relay corrected information.The following sections were corrected: d10, h11 updated investigation, h6 clinical code, investigation findings, and investigation conclusions.This follow-up report is being submitted to relay additional information.The following sections were updated: h6 component code.

Brand Name
PS TIBIAL INSERTS SZ 3, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18422021
Report Number1038671-2023-03082
Device Sequence Number7867212
Product Code JWH
UDI-Device Identifier10885862048325
UDI-Public10885862048325
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2020
Device Catalogue Number204-23-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer03/15/2024
05/09/2025
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date03/29/2024
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight80 KG